Rn Pharmacology Online Practice 2019
B Updated Actual Exam Questions
And Correct Answers
1. A nurse is teaching a client who is starting to take diltiazem. Which of the following
statements should the nurse identify as an indication that the client understands the
teaching?
A. I will take this medication with grapefruit juice
B. I will stop taking the medication if I get constipated
C. I will check my heart rate before I take the medication
D. I will take this medication in the morning to help me sleep
Answer: C. I will check my heart rate before I take the medication
Rationale: Diltiazem, a calcium channel blocker, has cardio-suppressant effects at the SA and AV
nodes which can lead to bradycardia. Client should check HR and notify provider if below
expected range.
2. A nurse is caring for a client who is taking atorvastatin for hyperlipidemia. Which of the
following client laboratory values should the nurse monitor?
A. Serum amylase
B. Platelet count
C. INR
D. Creatine kinase (CK)
Answer: D. Creatine kinase (CK)
Rationale: Atorvastatin can cause rhabdomyolysis which leads to muscle weakness/pain and can
progress to myositis. CK rises with muscle injury.
,3. A nurse is reviewing the medical record of a client who has schizophrenia and a prescription
for clozapine. Which of the following laboratory tests should the nurse review before
administering the medication?
A. Total cholesterol
B. Blood urea nitrogen
C. Hemoglobin A1c only
D. Serum potassium
Answer: A. Total cholesterol
Rationale: Clozapine can cause metabolic adverse effects including hyperlipidemia,
hyperglycemia, and weight gain. Total cholesterol should be reviewed.
4. A nurse is providing teaching to a client who has depression and a new prescription for
fluoxetine. Which of the following statements by the client indicates an understanding of the
teaching?
A. I will take this medication at bedtime to help me sleep
B. I should take acetaminophen instead of ibuprofen for my headaches while taking this
medication
C. I can stop this medication once I feel better
D. It is safe to drink alcohol while on this medication
Answer: B. I should take acetaminophen instead of ibuprofen for my headaches while taking
this medication
Rationale: Fluoxetine suppresses platelet aggregation, increasing bleeding risk with NSAIDs and
anticoagulants. Acetaminophen does not affect platelets.
5. A nurse is caring for a client who is receiving haloperidol. The nurse should identify which of
the following findings as an adverse effect of the medication?
A. Excessive salivation
B. Diarrhea
, C. Akathisia
D. Hypertension
Answer: C. Akathisia
Rationale: Haloperidol causes extrapyramidal symptoms (EPS) such as dystonia,
pseudoparkinsonism, and akathisia - motor restlessness.
6. A nurse is teaching about a new prescription for ciprofloxacin to a client who has a urinary
tract infection. The nurse should identify which of the following statements as an indication
that the client understands the teaching?
A. I can take this medication with milk
B. I will take antacids at the same time as this medication
C. I will continue taking the medication even if I have tendon pain
D. I will report any signs of tendon pain or swelling
Answer: D. I will report any signs of tendon pain or swelling
Rationale: Ciprofloxacin, a fluoroquinolone, is associated with risk of tendinitis and tendon
rupture, increased in older adults.
7. A nurse is providing teaching to a client who is to start taking sumatriptan. Which of the
following adverse effects should the nurse instruct the client to monitor for and report to the
provider?
A. Increased appetite
B. Chest pressure
C. Diuresis
D. Dry mouth
Answer: B. Chest pressure
Rationale: Sumatriptan can cause coronary vasospasm resulting in angina. Chest pressure,
heavy arms must be reported.
B Updated Actual Exam Questions
And Correct Answers
1. A nurse is teaching a client who is starting to take diltiazem. Which of the following
statements should the nurse identify as an indication that the client understands the
teaching?
A. I will take this medication with grapefruit juice
B. I will stop taking the medication if I get constipated
C. I will check my heart rate before I take the medication
D. I will take this medication in the morning to help me sleep
Answer: C. I will check my heart rate before I take the medication
Rationale: Diltiazem, a calcium channel blocker, has cardio-suppressant effects at the SA and AV
nodes which can lead to bradycardia. Client should check HR and notify provider if below
expected range.
2. A nurse is caring for a client who is taking atorvastatin for hyperlipidemia. Which of the
following client laboratory values should the nurse monitor?
A. Serum amylase
B. Platelet count
C. INR
D. Creatine kinase (CK)
Answer: D. Creatine kinase (CK)
Rationale: Atorvastatin can cause rhabdomyolysis which leads to muscle weakness/pain and can
progress to myositis. CK rises with muscle injury.
,3. A nurse is reviewing the medical record of a client who has schizophrenia and a prescription
for clozapine. Which of the following laboratory tests should the nurse review before
administering the medication?
A. Total cholesterol
B. Blood urea nitrogen
C. Hemoglobin A1c only
D. Serum potassium
Answer: A. Total cholesterol
Rationale: Clozapine can cause metabolic adverse effects including hyperlipidemia,
hyperglycemia, and weight gain. Total cholesterol should be reviewed.
4. A nurse is providing teaching to a client who has depression and a new prescription for
fluoxetine. Which of the following statements by the client indicates an understanding of the
teaching?
A. I will take this medication at bedtime to help me sleep
B. I should take acetaminophen instead of ibuprofen for my headaches while taking this
medication
C. I can stop this medication once I feel better
D. It is safe to drink alcohol while on this medication
Answer: B. I should take acetaminophen instead of ibuprofen for my headaches while taking
this medication
Rationale: Fluoxetine suppresses platelet aggregation, increasing bleeding risk with NSAIDs and
anticoagulants. Acetaminophen does not affect platelets.
5. A nurse is caring for a client who is receiving haloperidol. The nurse should identify which of
the following findings as an adverse effect of the medication?
A. Excessive salivation
B. Diarrhea
, C. Akathisia
D. Hypertension
Answer: C. Akathisia
Rationale: Haloperidol causes extrapyramidal symptoms (EPS) such as dystonia,
pseudoparkinsonism, and akathisia - motor restlessness.
6. A nurse is teaching about a new prescription for ciprofloxacin to a client who has a urinary
tract infection. The nurse should identify which of the following statements as an indication
that the client understands the teaching?
A. I can take this medication with milk
B. I will take antacids at the same time as this medication
C. I will continue taking the medication even if I have tendon pain
D. I will report any signs of tendon pain or swelling
Answer: D. I will report any signs of tendon pain or swelling
Rationale: Ciprofloxacin, a fluoroquinolone, is associated with risk of tendinitis and tendon
rupture, increased in older adults.
7. A nurse is providing teaching to a client who is to start taking sumatriptan. Which of the
following adverse effects should the nurse instruct the client to monitor for and report to the
provider?
A. Increased appetite
B. Chest pressure
C. Diuresis
D. Dry mouth
Answer: B. Chest pressure
Rationale: Sumatriptan can cause coronary vasospasm resulting in angina. Chest pressure,
heavy arms must be reported.